Characterizations of hyperbolically convex regions

Seong A. Kim, Toshiyuki Sugawa

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

Let X be a simply connected and hyperbolic subregion of the complex plane ℂ. A proper subregion Ω of X is called hyperbolically convex in X if for any two points A and B in Ω, the hyperbolic geodesic arc joining A and B in X is always contained in Ω. We establish a number of characterizations of hyperbolically convex regions Ω in X in terms of the relative hyperbolic density ρΩ (w) of the hyperbolic metric of Ω to X, that is the ratio of the hyperbolic metric λΩ (w) dw of Ω to the hyperbolic metric λX(w) dw of X. Introduction of hyperbolic differential operators on X makes calculations much simpler and gives analogous results to some known characterizations for euclidean or spherical convex regions. The notion of hyperbolic concavity relative to X for real-valued functions on Ω is also given to describe some sufficient conditions for hyperbolic convexity.

Original languageEnglish
Pages (from-to)37-51
Number of pages15
JournalJournal of Mathematical Analysis and Applications
Volume309
Issue number1
DOIs
Publication statusPublished - 2005 Sep 1
Externally publishedYes

Keywords

  • Hyperbolic metric
  • Hyperbolically concave function
  • Hyperbolically convex

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Characterizations of hyperbolically convex regions'. Together they form a unique fingerprint.

Cite this